Effect of boundary conditions on the dynamics of a pulse
solution for reaction-diffusion systems
-
1.
Institute of Mathematics for Industry, Kyusyu University, 744 Motooka, Nishi-ku, Fukuoka, 819-0395
-
2.
Opinion Poll Research Center, The Asahi Shimbun Company, Tokyo 104-8011
-
Received:
01 February 2012
Revised:
01 January 2013
-
-
Primary: 35K57; Secondary: 35B25, 35K55.
-
-
We consider pulse-like localized solutions for reaction-diffusion systems on
a half line and impose various boundary conditions at one end of it.
It is shown that the movement of a pulse solution
with the homogeneous Neumann boundary condition is completely opposite
from that with the Dirichlet boundary condition. As general cases, Robin type boundary
conditions are also considered. Introducing one parameter connecting the
Neumann and the Dirichlet boundary conditions, we clarify the transition
of motions of solutions with respect to boundary conditions.
Citation: Shin-Ichiro Ei, Toshio Ishimoto. Effect of boundary conditions on the dynamics of a pulsesolution for reaction-diffusion systems[J]. Networks and Heterogeneous Media, 2013, 8(1): 191-209. doi: 10.3934/nhm.2013.8.191
Related Papers:
[1] |
Shin-Ichiro Ei, Toshio Ishimoto .
Effect of boundary conditions on the dynamics of a pulse
solution for reaction-diffusion systems. Networks and Heterogeneous Media, 2013, 8(1): 191-209.
doi: 10.3934/nhm.2013.8.191
|
[2] |
François Hamel, James Nolen, Jean-Michel Roquejoffre, Lenya Ryzhik .
A short proof of the logarithmic Bramson correction in Fisher-KPP equations. Networks and Heterogeneous Media, 2013, 8(1): 275-289.
doi: 10.3934/nhm.2013.8.275
|
[3] |
James Nolen .
A central limit theorem for pulled fronts in a random medium. Networks and Heterogeneous Media, 2011, 6(2): 167-194.
doi: 10.3934/nhm.2011.6.167
|
[4] |
Toshiyuki Ogawa, Takashi Okuda .
Oscillatory dynamics in a reaction-diffusion system in the presence of 0:1:2 resonance. Networks and Heterogeneous Media, 2012, 7(4): 893-926.
doi: 10.3934/nhm.2012.7.893
|
[5] |
Kota Kumazaki, Toyohiko Aiki, Adrian Muntean .
Local existence of a solution to a free boundary problem describing migration into rubber with a breaking effect. Networks and Heterogeneous Media, 2023, 18(1): 80-108.
doi: 10.3934/nhm.2023004
|
[6] |
Marie Henry .
Singular limit of an activator-inhibitor type model. Networks and Heterogeneous Media, 2012, 7(4): 781-803.
doi: 10.3934/nhm.2012.7.781
|
[7] |
Narcisa Apreutesei, Vitaly Volpert .
Reaction-diffusion waves with nonlinear boundary conditions. Networks and Heterogeneous Media, 2013, 8(1): 23-35.
doi: 10.3934/nhm.2013.8.23
|
[8] |
Avner Friedman .
PDE problems arising in mathematical biology. Networks and Heterogeneous Media, 2012, 7(4): 691-703.
doi: 10.3934/nhm.2012.7.691
|
[9] |
Dilip Sarkar, Shridhar Kumar, Pratibhamoy Das, Higinio Ramos .
Higher-order convergence analysis for interior and boundary layers in a semi-linear reaction-diffusion system networked by a $ k $-star graph with non-smooth source terms. Networks and Heterogeneous Media, 2024, 19(3): 1085-1115.
doi: 10.3934/nhm.2024048
|
[10] |
Peter V. Gordon, Cyrill B. Muratov .
Self-similarity and long-time behavior of solutions of the
diffusion equation with nonlinear absorption and a boundary source. Networks and Heterogeneous Media, 2012, 7(4): 767-780.
doi: 10.3934/nhm.2012.7.767
|
-
Abstract
We consider pulse-like localized solutions for reaction-diffusion systems on
a half line and impose various boundary conditions at one end of it.
It is shown that the movement of a pulse solution
with the homogeneous Neumann boundary condition is completely opposite
from that with the Dirichlet boundary condition. As general cases, Robin type boundary
conditions are also considered. Introducing one parameter connecting the
Neumann and the Dirichlet boundary conditions, we clarify the transition
of motions of solutions with respect to boundary conditions.
References
[1]
|
J. Carr and R. L. Pego, Metastable patterns in solutions of $u_t = epsilon^2 u_{x x} + f(u)$, Comm. Pure Appl. Math., 42 (1989), 523-576. doi: 10.1002/cpa.3160420502
|
[2]
|
A. Doelman, R. A. Gardner and T. J. Kaper, Stability analysis of singular patterns in the 1-D Gray-Scott model, Physica D, 122 (1998), 1-36. doi: 10.1016/S0167-2789(98)00180-8
|
[3]
|
S.-I. Ei, The motion of weakly interacting pulses in reaction-diffusion systems, J. Dynam. Differential Equations, 14 (2002), 85-137. doi: 10.1023/A:1012980128575
|
[4]
|
P. C. Fife and J. B. Mcleod, The approach of solutions of nonlinear diffusion equations to travelling front solutions, Arch. Ration. Mech. Anal., 65 (1977), 335-361.
|
[5]
|
G. Fusco and J. Hale, Slow motion manifold, dormant instability and singular perturbations, J. Dynamics and Differential Equations, 1 (1989), 75-94. doi: 10.1007/BF01048791
|
[6]
|
K. Kawasaki and T. Ohta, Kink dynamics in one-dimensional nonlinear systems, Physica A, 116 (1982), 573-593. doi: 10.1016/0378-4371(82)90178-9
|
[7]
|
J. M. Murray, "Mathematical Biology," Springer-Verlag, New York, 1989.
|
[8]
|
Y. Nishiura, "Far-From-Equilibrium Dynamics," (Translations of Mathematical Monographs), AMS, 2002.
|
-
-
This article has been cited by:
1.
|
Shin-Ichiro Ei, Ken Mitsuzono, Haruki Shimatani,
The dynamics of pulse solutions for reaction diffusion systems on a star shaped metric graph with the Kirchhoff's boundary condition,
2022,
0,
1531-3492,
0,
10.3934/dcdsb.2022209
|
|
-
-